Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 44, NWS Salt Lake City, UT

August 28, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 28, 2006, 2:46 PM MDT. It took effect at Aug 29, 2006, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2006, 2:46 PM MDT (20:46 UTC)
In effect from
Aug 29, 2006, 12:00 PM MDT
Expired
Aug 29, 2006, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 282046
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
246 PM MDT MON AUG 28 2006

UTZ434-435-437-439-290545-
/O.UPG.KSLC.FW.A.0025.060829T1800Z-060830T0300Z/
/O.NEW.KSLC.FW.W.0044.060829T1800Z-060830T0300Z/
/O.NEW.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
246 PM MDT MON AUG 28 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR THE VALLEYS OF WESTERN UTAH
AND THE SOUTHWEST MOUNTAINS BELOW 7000 FT. THIS WARNING IS FOR
FIRE WEATHER ZONES 434...435...437 BELOW 7000 FT AND 439...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE
VALLEYS OF WESTERN UTAH AND THE SOUTHWEST MOUNTAINS BELOW 7000
FT. THIS WATCH IS FOR FIRE WEATHER ZONES 434...435...437 BELOW
7000 FT AND 439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. THE WARNING AND WATCH ARE FOR STRONG
WINDS AND LOW RELATIVE HUMIDITIES FOR THE WESTERN VALLEYS OF UTAH
AND THE SOUTHWEST MOUNTAINS BELOW 7000 FT...FIRE WEATHER ZONES
434...435...437 BELOW 7000 FT AND 439. FIRE WEATHER WATCH FOR
TUESDAY IS NO LONGER IN EFFECT.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH ARE
EXPECTED TO DEVELOP ON TUESDAY AHEAD OF A COLD FRONT. IN ADDITION
TO THE STRONG WINDS...A DRY AIRMASS IN PLACE WILL RESULT IN
RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS THE WARNING AND WATCH
AREA. CONDITIONS WILL MODERATE A BIT TUESDAY NIGHT...BUT WINDS
ARE EXPECTED TO INCREASE FOR AGAIN WEDNESDAY AS THE COLD FRONT
ENTERS NORTHERN UTAH. ALTHOUGH HUMIDITIES SHOULD ALSO INCREASE
WEDNESDAY...THEY ARE STILL EXPECTED TO BE BELOW 15 PERCENT ACROSS
MUCH OF THE AREA. THE COMBINATION OF STRONG WINDS AND LOW
HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ420-290545-
/O.UPG.KSLC.FW.A.0025.060829T1800Z-060830T0300Z/
/O.NEW.KSLC.FW.W.0044.060829T1800Z-060830T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
246 PM MDT MON AUG 28 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR NORTHWEST UTAH. THIS WARNING
IS FOR FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT TUESDAY
FOR STRONG WINDS AND LOW HUMIDITIES FOR NORTHWEST UTAH. THIS
WARNING IS FOR FIRE WEATHER ZONE 420. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH ARE
EXPECTED TO DEVELOP ON TUESDAY AHEAD OF A COLD FRONT. IN ADDITION
TO THE STRONG WINDS...A DRY AIRMASS IN PLACE WILL RESULT IN
RELATIVE HUMIDITIES BELOW 15 PERCENT ACROSS THE WARNING AND WATCH
AREA. CONDITIONS WILL MODERATE TUESDAY NIGHT BEFORE THE COLD
FRONT PUSHES ACROSS THE AREA. THE COMBINATION OF STRONG WINDS AND
LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433-436-438-440-441-290545-
/O.NEW.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
246 PM MDT MON AUG 28 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR SOUTH
CENTRAL UTAH. THIS WATCH IS FOR FIRE WEATHER ZONES
433...436...438...440 AND 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
SOUTH CENTRAL UTAH. THIS WATCH IS FOR FIRE WEATHER ZONES
433...436...438...440 AND 441.

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS 25-30 MPH ARE
EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF A COLD FRONT MOVING INTO
NORTHWEST UTAH. IN ADDITION TO THE STRONG WINDS...RELATIVE
HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF THE
WATCH AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES
WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
4 follow-up statements
000 
WWUS85 KSLC 290924
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 AM MDT TUE AUG 29 2006

UTZ434-435-437-439-292045-
/O.CAN.KSLC.FW.W.0044.060829T1800Z-060830T0300Z/
/O.CON.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
324 AM MDT TUE AUG 29 2006

...RED FLAG WARNING IS CANCELLED TODAY FOR ALL WESTERN FIRE WEATHER 
ZONES EXCEPT THE GREAT SALT LAKE DESERT FIRE WEATHER ZONE 420 WHERE 
STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY IS STILL EXPECTED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR ALL WESTERN FIRE WEATHER EXCEPT THE GREAT SALT 
LAKE DESERT. THE RED FLAG WARNING HAS BEEN CANCELED IN FIRE
WEATHER ZONES 434 435 437 AND 439. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

STORM SYSTEM THAT WAS TO PRODUCE THE STRONG SOUTH WINDS ACROSS THE 
WESTERN AREAS TODAY IS SLIGHTER SLOWER AND WEAKER. THEREFORE THE
STRONG SOUTH WINDS ARE EXPECTED TO MATERIALIZED TODAY. WINDS ARE
EXPECTED TO INCREASE AGAIN WEDNESDAY AS THE COLD FRONT ENTERS
NORTHERN UTAH. ALTHOUGH HUMIDITIES MAY INCREASE SOMEWHAT WEDNESDAY
...THEY ARE STILL EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF
THE AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL
RESULT IN EXTREME FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

UTZ420-292045-
/O.EXT.KSLC.FW.W.0044.060829T2000Z-060830T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
324 AM MDT TUE AUG 29 2006

...RED FLAG WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE 
HUMIDITY ACROSS THE GREAT SALT LAKE DESERT...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE 
HUMIDITY ACROSS THE GREAT SALT LAKE DESERT. THIS INCLUDES FIRE
WEATHER ZONE 420.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH ARE
EXPECTED TO DEVELOP ON TODAY AHEAD OF A COLD FRONT. IN ADDITION TO
THE STRONG WINDS...A DRY AIRMASS IN PLACE WILL RESULT IN RELATIVE
HUMIDITIES BELOW 15 PERCENT ACROSS THE WARNING AREA. CONDITIONS
WILL MODERATE TONIGHT BEFORE THE COLD FRONT PUSHES ACROSS THE
NORTHERN HALF OF THE GREAT SALT DESERT. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433-436-438-440-441-292045-
/O.CON.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
324 AM MDT TUE AUG 29 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR CENTRAL AND SOUTH CENTRAL MOUNTAINS 
AND VALLEYS FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR CENTRAL AND SOUTH CENTRAL MOUNTAINS 
AND VALLEYS FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. 

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS 25-30 MPH ARE
EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF A COLD FRONT MOVING
INTO NORTHWEST UTAH. IN ADDITION TO THE STRONG WINDS...RELATIVE
HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF THE
WATCH AREA. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES
WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KSLC 292045
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MDT TUE AUG 29 2006

UTZ420-300400-
/O.NEW.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
/O.CON.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
245 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS
ZONE 420...
...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
MDT WEDNESDAY NIGHT FOR GUSTY WEST NORTHWEST WINDS AND LOW 
RELATIVE HUMIDITY ACROSS ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR GUSTY WEST NORTHWEST WINDS AND LOW RELATIVE
HUMIDITY ACROSS FIRE WEATHER ZONE 420...WHICH IS IN EFFECT FROM 10
AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE
WEATHER ZONE 420.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH WILL
CONTINUE ACROSS NORTHWEST UTAH THROUGH EARLY THIS EVENING. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO
RESULT IN CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITIES
ARE EXPECTED TO RECOVER ABOVE 15 PERCENT BY LATE THIS
EVENING...HOWEVER WINDS MAY REMAIN GUSTY THROUGH MIDNIGHT. 

A WEAK...DRY COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE TONIGHT
THROUGH WEDNESDAY MORNING. WINDS BEHIND THIS FRONT WILL SWITCH TO
THE WEST NORTHWEST OVERNIGHT...AND BECOME GUSTY ONCE AGAIN BY LATE
WEDNESDAY MORNING. ADDITIONALLY...THE AIRMASS BEHIND THIS FRONT
WILL REMAIN VERY DRY WEDNESDAY. THIS COMBINATION OF GUSTY WINDS
AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN RESULT IN CRITICAL FIRE
WEATHER CONDITIONS LATE WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433>441-300445-
/O.UPG.KSLC.FW.A.0026.060830T1600Z-060831T0600Z/
/O.NEW.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
245 PM MDT TUE AUG 29 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL...SOUTHWEST AND
SOUTH CENTRAL UTAH. THIS RED FLAG WARNING INCLUDES FIRE WEATHER 
ZONES 433 THROUGH 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT. THIS RED FLAG WARNING IS FOR FOR
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST
CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH
ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD
FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE
EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST
CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF
STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
000 
WWUS85 KSLC 292150
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT TUE AUG 29 2006

UTZ434-435-437-439-300400-
/O.EXA.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
350 PM MDT TUE AUG 29 2006

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST 
CENTRAL AND SOUTHWEST UTAH. THIS WARNING INCLUDES ZONES 
434...435...437 AND 439...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS 
AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL AND 
SOUTHWEST UTAH. THIS WARNING INCLUDES ZONES 434...435...437 AND 
439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THIS WARNING IS FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY
ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST UTAH.

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITY ACROSS MUCH OF WEST CENTRAL AND
SOUTHWEST UTAH.

SOUTH WINDS CONTINUE TO GUST IN EXCESS OF 30 MPH AS MANY LOCATIONS
ACROSS WEST CENTRAL AND SOUTHWEST UTAH. THIS COMBINED WITH
RELATIVE HUMIDITY BELOW 10 PERCENT WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THROUGH THIS EVENING.

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH
ARE EXPECTED TO DEVELOP AGAIN ON WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE
HUMIDITIES ARE EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST
CENTRAL... SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF
STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-300400-
/O.CON.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
350 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS
ZONE 420...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY WEST NORTHWEST WINDS AND 
LOW RELATIVE HUMIDITY ACROSS ZONE 420...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE
WEATHER ZONE 420. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM
10 AM MDT WEDNESDAY UNTIL MIDNIGHT MDT WEDNESDAY EVENING.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 30-35 MPH
WILL CONTINUE ACROSS NORTHWEST UTAH THROUGH EARLY THIS EVENING.
THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW
15 PERCENT TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS.
RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER ABOVE 15 PERCENT BY
LATE THIS EVENING...HOWEVER WINDS MAY REMAIN GUSTY THROUGH
MIDNIGHT.

A WEAK...DRY COLD FRONT WILL MOVE INTO NORTHWEST UTAH LATE
TONIGHT THROUGH WEDNESDAY MORNING. WINDS BEHIND THIS FRONT WILL
SWITCH TO THE WEST NORTHWEST OVERNIGHT...AND BECOME GUSTY ONCE
AGAIN BY LATE WEDNESDAY MORNING. ADDITIONALLY...THE AIRMASS
BEHIND THIS FRONT WILL REMAIN VERY DRY WEDNESDAY. THIS
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ONCE
AGAIN RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATE WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433-436-438-440-441-300600-
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
350 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH WINDS AND LOW 
RELATIVE HUMIDITY. THIS WARNING INCLUDES FIRE WEATHER ZONES 
433...436...438...440 AND 441...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR GUSTY SOUTH TO SOUTHWEST WINDS
AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL UTAH.

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH
ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD
FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE
EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST CENTRAL...
SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF STRONG
WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
000 
WWUS85 KSLC 300400
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MDT TUE AUG 29 2006

UTZ420-434-435-437-439-301200-
/O.EXP.KSLC.FW.W.0044.000000T0000Z-060830T0400Z/
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
1000 PM MDT TUE AUG 29 2006

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR FIRE WEATHER ZONES 420...434...435...
437...AND 439 FOR LOW HUMIDITY AND WIND...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
MDT WEDNESDAY NIGHT. 

WINDS HAVE DECREASED ACROSS THE WARNING AREA BUT HUMIDITY RECOVERY
WILL BE POOR OVERNIGHT AND 10-20 MPH WINDS WILL PERSIST.

SEVERE FIRE WEATHER CONDITIONS DUE TO WIND AND LOW HUMIDITY WILL OCCUR
AGAIN OVER THE WARNING AREA FROM LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. WINDS WILL SHIFT TO THE WEST TO NORTHWEST FOR
FIRE WEATHER ZONE 420...OTHERWISE SOUTHWEST WINDS WILL PREVAIL
OVER THE REGION.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433-436-438-440-441-301200-
/O.CON.KSLC.FW.W.0045.060830T1600Z-060831T0600Z/
SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1000 PM MDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT FOR FIRE WEATHER ZONES 433...436...
438...440 AND 441 FOR LOW HUMIDITY AND WIND...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT MDT WEDNESDAY NIGHT. 

SOUTH TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 25-35 MPH
ARE EXPECTED TO DEVELOP ON WEDNESDAY AHEAD OF AN APPROACHING COLD
FRONT. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE
EXPECTED TO BE BELOW 15 PERCENT ACROSS MUCH OF WEST CENTRAL...
SOUTHWEST AND SOUTH CENTRAL UTAH. THIS COMBINATION OF STRONG
WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

AOT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 28, 10:30 AM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 28, 10:30 AM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MDT MON AUG 28 2006

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER UTAH TODAY THEN SHIFT
EAST TUESDAY AHEAD OF THE NEXT PACIFIC STORM. THIS SYSTEM WILL BRING
COOLER WEATHER FOR THE LATTER PART OF THE WEEK.

&&

.DISCUSSION...HIGH PRESSURE RIDGE ENTERING THE WESTERN GREAT BASIN
THIS AFTERNOON. WINDS ALOFT STILL NORTHWESTERLY BUT DECREASING AS
THE RIDGE AXIS APPROACHES. NOT MUCH LIFT TODAY STATEWIDE...BUT WILL
STILL SEE CU DEVELOPMENT OVER THE MOUNTAINS RANGES OF CENTRAL AND
NORTHERN UTAH. MAY UPDATE IN A BIT TO REMOVE THE POPS OVER THE
UINTAS BASED ON CURRENT SATELLITE TRENDS. A MEAGER SHORTWAVE IS
EVIDENT IN WATER VAPOR IMAGERY...BUT MAY BE A BIT TOO FAR EAST TO
AID ANY CONVECTION.

THE RIDGE AXIS IS EXPECTED TO MOVE ACROSS THE STATE OVERNIGHT...WITH
A QUICK RETURN OF SOUTHWESTERLY WINDS TOMORROW. BETTER INSTABILITY
WILL ALLOW FOR STRONGER WINDS TO MIX DOWN ACROSS WESTERN
UTAH...HENCE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY. SEE
BELOW FOR DETAILS. TUESDAY WILL BE THE WARMEST DAY OF THE WEEK WITH
H7 TEMPS 15-16C.

A SHORTWAVE EMBEDDED IN THE SOUTHWESTERLY FLOW HAS BEEN A
WELL-MAINTAINED FEATURE FOR THE PAST FEW GFS/NAM RUNS. THIS FEATURE
IS RUNNING A BIT FARTHER NORTH THAN IN PREVIOUS RUNS...BUT IS STILL
NOT EXPECTED TO CREATE MUCH SENSIBLE WEATHER WITH VERY DRY AIR IN
PLACE.

THE EXACT FLAVOR OF THE COOL SURGE WEDNESDAY STILL HAS SOME
DISPARITY IN THE MODELS. THE LATEST GFS BRINGS IN AN INITIAL COOLER
SURGE ON WEDNESDAY AFTERNOON...THEN A MORE POTENT PUSH LATE
THURSDAY. THIS DIFFERS FROM THE PREVIOUS RUN WHICH HAD A MORE
CONSISTENT PUSH OF COOLER AIR OVER THE 2 DAY PERIOD....BUT IS
CONSISTENT WITH PREVIOUS RUNS.

LITTLE CHANGE IN THE FORECAST BEYOND THE END OF THE WEEK...WITH
INDICATIONS OF WARMING AND DRYING ACROSS NORTHERN UTAH. THERE IS
HOWEVER SIGNS OF A NORTHWARD MOISTURE PUSH MONDAY AND TUESDAY NEXT
WEEK...WORTHY OF A MENTION OF POPS THROUGH MIDWEEK.

&&

.FIRE WEATHER...SOUTH WINDS WILL INCREASE OVER WESTERN UTAH AHEAD OF
THE NEXT PACIFIC STORM SYSTEM. WITH VERY DRY AIR REMAINING IN PLACE
TOMORROW...THIS COULD LEAD TO EXTREME FIRE WEATHER DANGER. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR TOMORROW AND WILL LIKELY BE
UPGRADED TO A RED FLAG WARNING IN THE AFTERNOON PACKAGE. WINDS
SHOULD STAY STRONG FOR WEDNESDAY...AT LEAST OVER SOUTHWEST AND SOUTH
CENTRAL UTAH. ALTHOUGH MOISTURE INCREASES SLIGHTLY...HUMIDITIES
SHOULD REMAIN WITHIN RED FLAG CRITERIA IN MANY AREAS.

&&

AVIATION...SEE LATEST SLCTAFSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE
     WEATHER ZONES 420...434...435...437...AND 439.
WY...NONE.

&&

SMITH/CHENG
Hazardous weather outlook, Aug 28, 7:15 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
715 AM MDT MON AUG 28 2006

UTZ001>021-WYZ021-291200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
715 AM MDT MON AUG 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOSTLY SUNNY SKIES AND WARMER TEMPERATURES ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SIGNIFICANT INCREASE IN WIND IS EXPECTED TUESDAY AND IT WILL
REMAIN DRY. THIS COMBINATION OF STRONGER WINDS AND LOW HUMIDITY
MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN UTAH.
REFER TO THE LATEST FIRE WEATHER STATEMENT FOR DETAILS.

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS ON
TUESDAY. AN INCREASE IN AFTERNOON THUNDERSTORMS IS EXPECTED
WEDNESDAY AND THE WINDS WILL CONTINUE.

A COOLER AIRMASS WILL MOVE INTO NORTHERN UTAH WEDNESDAY NIGHT
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:46 PM MDTFire Weather WatchSLC24 hr

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.